Interventions in log-linear Poisson autoregression

Fokianos, K. and Fried, R. (2012) Interventions in log-linear Poisson autoregression. Statistical Modelling, 12 (4). pp. 299-322. ISSN 1471-082X

Full text not available from this repository.

Abstract

We consider the problem of estimating and detecting outliers in count time series data following a log-linear observation driven model. Log-linear models for count time series arise naturally because they correspond to the canonical link function of the Poisson distribution. They yield both positive and negative dependence, and covariate information can be conveniently incorporated. Within this framework, we establish test procedures for detection of unusual events (‘interventions’) leading to different kinds of outliers, we implement joint maximum likelihood estimation of model parameters and outlier sizes and we derive formulae for correcting the data for detected interventions. The effectiveness of the proposed methodology is illustrated with two real data examples. The first example offers a fresh data analytic point of view towards the polio data. Our methodology identifies different forms of outliers in these data by an observation-driven model. The second example deals with some campylobacterosis data which we analyzed in a previous communication, by a different model. The results are reconfirmed by the new model that we put forward in this communication. The reliability of the procedure is verified using artificial data examples.

Item Type: Journal Article
Journal or Publication Title: Statistical Modelling
Uncontrolled Keywords: /dk/atira/pure/subjectarea/asjc/2600/2613
Subjects:
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 127808
Deposited By: ep_importer_pure
Deposited On: 01 Oct 2018 10:52
Refereed?: Yes
Published?: Published
Last Modified: 07 Jan 2020 06:25
URI: https://eprints.lancs.ac.uk/id/eprint/127808

Actions (login required)

View Item View Item